Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On Isaacs' three character degrees theorem


Author: Yakov Berkovich
Journal: Proc. Amer. Math. Soc. 125 (1997), 669-677
MSC (1991): Primary 20C15
MathSciNet review: 1376750
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Isaacs has proved that a finite group $G$ is solvable whenever there are at most three characters of pairwise distinct degrees in $\operatorname {Irr}(G)$ (Isaacs' three character degrees theorem). In this note, using Isaacs' result and the classification of the finite simple groups, we prove the solvability of $G$ whenever $\operatorname {Irr}(G)$ contains at most three monolithic characters of pairwise distinct degrees. §2 contains some additional results about monolithic characters.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C15

Retrieve articles in all journals with MSC (1991): 20C15


Additional Information

Yakov Berkovich
Affiliation: Department of Mathematics and Computer Science, University of Haifa, Haifa 31905, Israel

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03790-8
PII: S 0002-9939(97)03790-8
Keywords: Monolith, monolithic character, automorphism group, classification of finite simple groups
Received by editor(s): September 5, 1995
Additional Notes: The author was supported in part by the Ministry of Absorption of Israel
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society